Alert archive / Tennessee / High Wind Watches in 2012
High Wind Watch 2, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Dec 18, 2012, 2:55 PM EST for 10 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It took effect at Dec 20, 2012, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 2:55 PM EST (19:55 UTC)
- In effect from
- Dec 20, 2012, 4:00 AM EST
- Expired
- Dec 19, 2012, 2:21 PM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 47 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS74 KMRX 181955 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 255 PM EST TUE DEC 18 2012 ...WINDY CONDITIONS POSSIBLE AROUND THE MOUNTAINS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING... .A STRONG SOUTHERLY WIND FLOW IS EXPECTED TO DEVELOP OVER THE HIGHER ELEVATIONS LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING... AHEAD OF A COLD FRONT MOVING ACROSS THE TENNESSEE RIVER VALLEY. IN ADDITION TO THE HIGHER ELEVATIONS...CONDITIONS ALSO APPEAR FAVORABLE FOR THE FORMATION OF DAMAGING WINDS IN THE FOOTHILLS DUE TO MOUNTAIN WAVES. TNZ018-040>047-071>074-085>087-VAZ006-008-190500- /O.NEW.KMRX.HW.A.0002.121220T0900Z-121220T1700Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 255 PM EST TUE DEC 18 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * EVENT...STRONG SOUTHERLY WINDS...BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH...MAY DEVELOP OVER THE HIGHER ELEVATIONS AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION... CONDITIONS APPEAR FAVORABLE FOR THE FORMATION OF DAMAGING WINDS IN THE FOOTHILLS DUE TO MOUNTAIN WAVES. * TIMING...LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. IN ADDITION...HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AROUND THE MOUNTAINS ON THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$ DMG
3 follow-up statements
150 WWUS74 KMRX 190729 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 229 AM EST WED DEC 19 2012 ...WINDY CONDITIONS DEVELOPING ACROSS THE FOOTHILLS AND MOUNTAINS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING... .A STRONG SOUTHERLY WINDS WILL DEVELOP OVER THE HIGHER ELEVATIONS LATE WEDNESDAY NIGHT AND INTO THURSDAY MORNING...AHEAD OF A COLD FRONT MOVING ACROSS THE TENNESSEE RIVER VALLEY. IN ADDITION TO THE HIGHER ELEVATIONS...CONDITIONS ALSO APPEAR FAVORABLE FOR THE FORMATION OF DAMAGING WINDS IN THE FOOTHILLS. TNZ018-040>047-071>074-085>087-VAZ006-008-191530- /O.CON.KMRX.HW.A.0002.121220T0900Z-121220T1700Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 229 AM EST WED DEC 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * EVENT...STRONG SOUTHERLY WINDS...BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH...MAY DEVELOP OVER THE HIGHER ELEVATIONS AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION... CONDITIONS APPEAR FAVORABLE FOR THE FORMATION OF DAMAGING WINDS IN THE FOOTHILLS. * TIMING...LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. IN ADDITION...HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AROUND THE MOUNTAINS ON THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
694 WWUS74 KMRX 191531 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1031 AM EST WED DEC 19 2012 ...WINDY CONDITIONS DEVELOPING ACROSS THE FOOTHILLS AND MOUNTAINS LATE TONIGHT INTO THURSDAY MORNING... .STRONG SOUTHERLY WINDS WILL DEVELOP OVER THE HIGHER ELEVATIONS TONIGHT AND INTO THURSDAY MORNING...AHEAD OF A COLD FRONT MOVING ACROSS THE TENNESSEE RIVER VALLEY. IN ADDITION TO THE HIGHER ELEVATIONS...CONDITIONS ALSO APPEAR FAVORABLE FOR THE FORMATION OF DAMAGING WINDS IN THE FOOTHILLS. TNZ018-040>047-071>074-085>087-VAZ006-008-192345- /O.CON.KMRX.HW.A.0002.121220T0900Z-121220T1700Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 1031 AM EST WED DEC 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * EVENT...STRONG SOUTHERLY WINDS...BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH...MAY DEVELOP OVER THE HIGHER ELEVATIONS AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION... CONDITIONS APPEAR FAVORABLE FOR THE FORMATION OF DAMAGING WINDS IN THE FOOTHILLS. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. IN ADDITION...HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AROUND THE MOUNTAINS ON THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. && $$
812 WWUS74 KMRX 191921 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 221 PM EST WED DEC 19 2012 ...WINDY CONDITIONS DEVELOPING ACROSS THE FOOTHILLS AND MOUNTAINS LATE TONIGHT INTO THURSDAY... .A COLD FRONT WILL MOVE EAST THROUGH THE TENNESSEE VALLEY THURSDAY. STRONG SOUTHERLY WINDS WILL DEVELOP OVER THE HIGHER ELEVATIONS TONIGHT AND CONTINUE INTO THURSDAY AHEAD OF THE FRONT. IN ADDITION TO THE HIGHER ELEVATIONS...CONDITIONS ALSO APPEAR FAVORABLE FOR THE FORMATION OF DAMAGING WINDS IN THE FOOTHILLS. TNZ018-040>047-071>074-085>087-VAZ006-008-200330- /O.UPG.KMRX.HW.A.0002.121220T0900Z-121220T1700Z/ /O.NEW.KMRX.HW.W.0001.121220T0900Z-121220T2100Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...ATHENS...MADISONVILLE...COKER CREEK...LEBANON... ABINGDON 221 PM EST WED DEC 19 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG SOUTHERLY WINDS...BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS IN EXCESS OF 60 MPH...ARE EXPECTED OVER THE HIGHER ELEVATIONS AHEAD OF AN APPROACHING COLD FRONT. IN ADDITION... CONDITIONS APPEAR FAVORABLE FOR THE FORMATION OF DAMAGING WINDS IN THE FOOTHILLS. * TIMING...LATE TONIGHT INTO THURSDAY. * IMPACTS...WINDS OF THESE MAGNITUDES MAY CAUSE PROPERTY DAMAGE AND POWER OUTAGES. IN ADDITION...HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AROUND THE MOUNTAINS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Dec 18, 2:40 PM EST, 15 minutes earlier.
Area forecast discussion, Dec 18, 2:40 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 PM EST TUE DEC 18 2012
.SHORT TERM (TONIGHT AND WEDNESDAY)...SKIES HAVE BECOME MOSTLY SUNNY
OVER ALL BUT THE EXTREME NE TN CORNER AND SW VA THIS AFTERNOON AS
SURFACE HIGH PRESSURE BUILDS IN BEHIND EXITING TROUGH WHICH BROUGHT
A FEW SPRINKLES TO THE NE PART OF THE FORECAST AREA THIS MORNING.
TEMPERATURES AT MID AFTERNOON RANGE FROM THE 40S EXTREME NE WHERE
CLOUDS HAVE LINGERED TO THE LOWER TO MID 50S ELSEWHERE. WINDS ARE
GENERALLY LIGHT BUT ARE STILL AROUND 10 TO 15 MPH WITH GUSTS TO 25
MPH EXTREME NE BECAUSE OF THE PRESSURE GRADIENT BETWEEN SURFACE LOW
OVER THE NE AND HIGHER PRESSURE OVER AL. THESE WINDS WILL GRADUALLY
DECREASE LATE THIS AFTERNOON AND EARLY EVENING AS SURFACE LOW MOVES
AWAY. FORECAST AREA WILL BE BETWEEN SYSTEMS TONIGHT AND WEDNESDAY
BEFORE A DEVELOPING SYSTEM NOW FORMING OVER THE INTERMOUNTAIN WEST
APPROACHES.
SKIES WILL STAY MOSTLY CLEAR TONIGHT AND WEDNESDAY AS SURFACE HIGH
MOVES ALONG THE GULF COAST AND 500 MB RIDGE MOVES THROUGH WEDNESDAY
AFTERNOON. LOWS TONIGHT WILL BE COOLER THAN THIS MORNING BUT STILL
SLIGHTLY ABOVE NORMAL. FULL SUNSHINE WITH A SOUTHWEST WIND ALOFT
WILL ALLOW HIGH TEMPERATURES WEDNESDAY TO REACH THE MID 50S TO MID
60S SOME 10 TO 15 DEGREES ABOVE NORMAL.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...MODELS ARE IN GOOD
AGREEMENT THROUGH THE EXTENDED PERIOD...AND GENERALLY REVEAL ONE
MAIN SYSTEM AFFECTING THE FORECAST AREA ON THURSDAY. A LOW PRESSURE
SYSTEM IS PROGGED TO MOVE NORTHEASTWARD ACROSS THE MID MS RIVER
VALLEY WEDNESDAY NIGHT...WITH ITS TRAILING COLD FRONT MOVING INTO
THE TN RIVER VALLEY. A STRONG SOUTHERLY 850 MB WIND FLOW (IN EXCESS
OF 60 KT) IS PROGGED TO DEVELOP OVER THE TN RIVER VALLEY AHEAD OF
THIS COLD FRONT...WITH MODEL SOUNDINGS INDICATING A DEEP STABLE
LAYER EXTENDING ABOVE THE MOUNTAINS AND A STRONG VEERING WIND
PROFILE THROUGHOUT THE BOUNDARY LAYER. THUS...IT APPEARS THAT
DAMAGING WINDS DUE TO MOUNTAIN WAVES WILL BE A GOOD POSSIBILITY LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING ALONG THE FOOTHILLS OF THE
MOUNTAINS. THE NAM MODEL INDICATES THAT THE LOW-LEVEL WIND FLOW MAY
BE MORE SOUTHWESTERLY (WHICH IS NOT NECESSARILY THE MOST IDEAL WIND
DIRECTION FOR MOUNTAIN WAVE DEVELOPMENT)...THE GFS MODEL INDICATES A
MORE SOUTHERLY WIND FLOW WHICH WOULD BE PERPENDICULAR ENOUGH TO THE
MOUNTAIN RIDGES FOR THE POSSIBILITY OF A STRONG MOUNTAIN WAVE WIND
EVENT. SINCE IT APPEARS THAT THE OTHER CONDITIONS NECESSARY FOR A
STRONG MOUNTAIN WAVE EVENT SHOULD BE IN PLACE...WILL ISSUE A HIGH
WIND WATCH FOR LATE WEDNESDAY NIGHT INTO THURSDAY MORNING ALONG THE
FOOTHILLS OF THE APPALACHIAN MOUNTAINS.
MODELS AGREE THAT THE COLD FRONT WILL BE OVER THE FORECAST AREA
AROUND 18Z ON THURSDAY...WITH AN EXTENSIVE AREA OF SHOWERS OCCURRING
ALONG AND AHEAD OF IT. MODEL SOUNDINGS INDICATE THE POSSIBILITY OF
SOME ELEVATED INSTABILITY OVER THE FORECAST AREA AHEAD OF THIS COLD
FRONT...SO WILL ALSO MENTION A CHANCE OF TSTORMS ON THURSDAY. WITH
THE STRONG 850 MB JET EXPECTED AHEAD OF THE COLD FRONT...THINK THAT
SOME DAMAGING WINDS COULD ALSO BE POSSIBLE IN THE VALLEY AREAS WITH
ANY OF THE STRONGER CONVECTION. MODELS INDICATE THAT PRECIP WILL
CHANGE OVER TO SNOW IN MOST AREAS ON THURSDAY NIGHT...WITH A
NORTHWESTERLY UPSLOPE WIND FLOW PRODUCING SOME SCATTERED SNOW
SHOWERS THROUGHOUT THE NIGHT. RIGHT NOW...MOISTURE APPEARS TO BE
LIMITED ENOUGH FOR JUST SOME LIGHT SNOW ACCUMULATIONS ACROSS THE
HIGHER ELEVATIONS. QUIET CONDITIONS THEN DEVELOP FOR THE WEEKEND AND
INTO EARLY NEXT WEEK...WITH SHOWERS INCREASING ON TUESDAY AHEAD OF
THE NEXT LOW PRESSURE SYSTEM DEVELOPING OVER THE LOWER MS RIVER
VALLEY. AS FOR TEMPS...WILL TREND TOWARD THE GFS GUIDANCE NUMBERS
THROUGH THE EXTENDED PERIOD...WHICH ARE IN GOOD AGREEMENT WITH THE
ENSEMBLE MEANS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 36 65 45 59 28 / 0 0 30 90 20
KNOXVILLE AIRPORT, TN 35 62 43 58 28 / 0 0 20 90 20
OAK RIDGE, TN 34 61 45 59 28 / 0 0 20 90 20
TRI CITIES AIRPORT, TN 29 58 41 57 26 / 0 0 10 90 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...JOHNSON...MCMINN...NW BLOUNT...
NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...UNICOI...WASHINGTON TN.
VA...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON.
&&
TD/DMGHazardous weather outlook, Dec 18, 2:30 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 230 PM EST TUE DEC 18 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 230 PM EST (130 PM CST) TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A STRONG SOUTHERLY WIND FLOW IS EXPECTED TO DEVELOP OVER THE TENNESSEE RIVER VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY MORNING... AHEAD OF AN APPROACHING COLD FRONT. IT APPEARS THAT CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF DAMAGING WINDS DUE TO MOUNTAIN WAVES ALONG THE FOOTHILLS OF THE MOUNTAINS ON THURSDAY MORNING. AS A RESULT...A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. IN ADDITION TO THE POSSIBILITY OF MOUNTAIN WAVES IN THE FOOTHILLS... SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE WITH THE COLD FRONT ON THURSDAY. A FEW ISOLATED STORMS COULD BECOME STRONG TO SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY FOR DAMAGING WIND REPORTS. DMG
Nearby
High Wind Watches in Tennessee, 2012High Wind Watches in Virginia, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.